Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 20, NWS Wilmington, OH

April 29, 20145 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 29, 2014, 7:39 PM EDT for 5 counties in Ohio. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 7:39 PM EDT (23:39 UTC)
Expired
Apr 29, 2014, 8:30 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Champaign County, OH, Clark County, OH, Franklin County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 63 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 7:45 PM EDTTSTM WND DMGLafayette, OHGUTTER TORN OFF BUILDING BY THUNDERSTORM WINDS
Apr 29, 8:00 PM EDTTSTM WND GST 635 Nw Grove City, OHTIME ESTIMATED
Apr 29, 8:04 PM EDTTSTM WND GST 752 Ssw Hilliard, OH
Apr 29, 8:06 PM EDTTSTM WND GST 61Kosu Osu Airport, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WUUS51 KILN 292339
SVRILN
OHC021-023-049-097-129-300030-
/O.NEW.KILN.SV.W.0020.140429T2339Z-140430T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
739 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  MADISON COUNTY IN CENTRAL OHIO...
  WESTERN FRANKLIN COUNTY IN CENTRAL OHIO...
  EASTERN CLARK COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 830 PM EDT.

* AT 738 PM EDT...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
  A LINE EXTENDING FROM PLATTSBURG TO DERBY...MOVING NORTHEAST AT 55
  MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...

* LOCATIONS IMPACTED INCLUDE...
  LONDON...
  MECHANICSBURG...
  WEST JEFFERSON...
  GROVE CITY...
  HILLIARD...
  PLAIN CITY...
  UPPER ARLINGTON...
  WORTHINGTON...

IN ADDITION...BRIGHTON...DERBY...CATAWBA...MADISON LAKE...BIG
PLAIN...CATAWBA STATION...CHOCTAW LAKE AND HARRISBURG ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 62 AND 97...
I-71 BETWEEN MILE MARKERS 88 AND 98...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3981 8309 3960 8326 3981 8325 3988 8355
      3981 8370 3984 8373 4002 8366 4011 8357
      4010 8300
TIME...MOT...LOC 2339Z 215DEG 47KT 3987 8353 3973 8324

HAIL...<0.75IN
WIND...60MPH

$$

HATZOS
2 follow-up statements
015 
WWUS51 KILN 300000
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
800 PM EDT TUE APR 29 2014

OHC021-023-129-300010-
/O.CAN.KILN.SV.W.0020.000000T0000Z-140430T0030Z/
CHAMPAIGN OH-CLARK OH-PICKAWAY OH-
800 PM EDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PICKAWAY...
EASTERN CLARK AND SOUTHEASTERN CHAMPAIGN COUNTIES HAS BEEN
CANCELLED...

THE SEVERE WINDS HAVE MOVED NORTHEAST INTO MADISON AND FRANKLIN 
COUNTIES.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3984 8308 3987 8325 4001 8351 4006 8351
      4011 8350 4010 8301
TIME...MOT...LOC 0000Z 215DEG 47KT 4014 8339 4000 8310

$$

OHC049-097-300030-
/O.CON.KILN.SV.W.0020.000000T0000Z-140430T0030Z/
FRANKLIN OH-MADISON OH-
800 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN MADISON AND WESTERN FRANKLIN COUNTIES IN CENTRAL OHIO...

AT 757 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM ROSEDALE TO LINCOLN VILLAGE...
MOVING NORTHEAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...

LOCATIONS IMPACTED INCLUDE...
HILLIARD...UPPER ARLINGTON AND WORTHINGTON.

IN ADDITION...MARBLE CLIFF...GRANDVIEW HEIGHTS AND RIVERLEA ARE NEAR
THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 79 AND 97...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3984 8308 3987 8325 4001 8351 4006 8351
      4011 8350 4010 8301
TIME...MOT...LOC 0000Z 215DEG 47KT 4014 8339 4000 8310

HAIL...<0.75IN
WIND...60MPH

$$

HATZOS
877 
WWUS51 KILN 300017
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 PM EDT TUE APR 29 2014

OHC049-097-300027-
/O.CAN.KILN.SV.W.0020.000000T0000Z-140430T0030Z/
FRANKLIN OH-MADISON OH-
817 PM EDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON AND WESTERN
FRANKLIN COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...

THE STORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
PORTIONS OF NORTHERN FRANKLIN COUNTY THROUGH 9 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3984 8308 3987 8325 4001 8351 4006 8351
      4011 8350 4010 8301
TIME...MOT...LOC 0017Z 215DEG 47KT 4032 8322 4018 8293

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:11 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 29, 4:11 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT TUE APR 29 2014

.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO BRING INTERMITTENT CHANCES FOR
PRECIPITATION TO THE AREA THROUGH THE END OF THE WEEK.
TEMPERATURES WILL COOL MID WEEK AS A COLD FRONT CROSSES THE
REGION.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MOSTLY SUNNY SKIES HAVE ALLOWED FOR MIXING OF DRIER AIR IN THE LOW
LEVELS TO THE SURFACE. LOW LEVEL CONVERGENCE OFF TO THE EAST IS
PRODUCING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
SOUTHEASTERN OHIO AND WEST VIRGINIA THIS AFTERNOON. THIS ACTIVITY
IS EXPECTED TO STAY EAST OF OUR FORECAST AREA THIS AFTERNOON.

A DISTURBANCE LOCATED ACROSS THE TENNESSEE VALLEY IS ROUNDING THE
SOUTHEASTERN SIDE OF A DEEP UPPER LOW ACROSS THE MID WEST THIS
EVENING. THUNDERSTORMS WILL DEVELOP SOUTH OF THE OHIO VALLEY AND
WILL MOVE IN THE DIRECTION OF OUR AREA DURING THE EVENING.
INSTABILITY APPEARS TO BE LIMITED IN THE LOW LEVELS ACROSS OUR
AREA DUE TO DRY AIR. A MID LEVEL WIND MAX WILL CROSS OUR AREA
LATE THIS EVENING WHICH WILL HELP TO ENHANCE PRECIPITATION. IF LOW
LEVEL INSTABILITY WERE HIGHER AND TIMING OF PRECIPITATION MOVING
IN WAS NOT SO LATE IN THE DAY...CONFIDENCE WOULD BE HIGHER IN A
SEVERE THREAT. HOWEVER...WITH TIMING OF CONVECTION MOVING INTO THE
AREA CLOSE TO SUNSET...AND DRY AIR IN THE LOW LEVELS...THE THREAT
FOR DAMAGING WINDS AND LARGE HAIL WILL BE ISOLATED. THE MAIN
THREAT APPEARS TO BE HEAVY RAIN WITH THE POTENTIAL FOR TRAINING
SHOWERS AND THUNDERSTORMS DURING THE LATE EVENING AS A MID LEVEL
WIND MAXIMA LIFTS NORTH ACROSS OUR AREA. HOWEVER...SINCE WE CANNOT
RULE OUT SEVERE WEATHER THIS EVENING...AND WITH THE POTENTIAL FOR
HEAVY RAIN TONIGHT...ALL THE ABOVE THREATS WILL BE HIGHLIGHTED IN
THE HWO.

THE DISTURBANCE WILL LIFT NORTH OF OUR AREA LATE TONIGHT WHICH
SHOULD BRING AND END TO PRECIPITATION BEFORE SUNRISE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
UPPER LOW WILL SPIN ACROSS THE MID WEST WHILE MOVING VERY LITTLE
THROUGH WEDNESDAY NIGHT. A SURFACE LOW UNDERNEATH THIS UPPER LOW
WILL SLIDE SLOWLY EASTWARD THROUGH THE SHORT TERM TIME PERIOD.
THIS WILL GRADUALLY BRING A COLD FRONT TOWARD OUR AREA. ON
WEDNESDAY...THE AREA WILL START OFF IN THE WARM SECTOR UNDER
SOUTHWESTERLY FLOW. MAINLY DIURNAL SHOWER ACTIVITY IS EXPECTED
DURING THE DAYTIME WEDNESDAY. AM FORECASTING SLIGHT CHANCE POPS
FOR WEDNESDAY. HOWEVER...THERE APPEARS THE POSSIBILITY FOR A
LITTLE BETTER COVERAGE THAN THAT IN THE EAST...WHERE DEEPER
MOISTURE MAY BE LOCATED. HIGHS WILL BE DEPENDENT ON CLOUD COVER.
WITH SOME DRY AIR EXPECTED TO REMAIN IN PLACE IN THE LOW
LEVELS...AM EXPECTING SOME CLEARING SIMILAR TO TODAY ACROSS THE
CENTRAL AND EASTERN ZONES. THIS SHOULD RESULT IN HIGHS REACHING THE
LOW 70S IN THOSE LOCATIONS. ACROSS THE WEST...THE APPROACHING COLD FRONT
MAY LIMIT HIGHS IN THE UPPER 60S IF THE FRONT ARRIVES EARLY ENOUGH
IN THE DAY ACROSS THOSE ZONES.

THE FRONT IS EXPECTED TO MAKE ITS WAY EASTWARD ACROSS THE AREA
OVERNIGHT WEDNESDAY NIGHT. THIS WILL BRING AN INCREASE IN CLOUD
COVER WITH AN ONSET OF COLD ADVECTION ACROSS OUR AREA. A LULL IN
SHOWER ACTIVITY IS EXPECTED OVERNIGHT WITH DRY AIR IN THE MID
LEVELS BEING DRAWN NORTHEAST ACROSS THE REGION.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
CENTER OF EXPANSIVE UPPER LEVEL LOW OVER THE WESTERN GREAT LAKES ON
THURSDAY WILL SLOWLY MOVE NORTHEAST TO SOUTHEAST CANADA BY FRIDAY.
EMBEDDED DISTURBANCES ROTATING AROUND THE LOW...ALONG WITH LIMITED
MOISTURE...WILL FAVOR A THREAT OF SHOWERS THROUGH THIS PERIOD. THE
HIGHEST CHANCE WILL BE TIED TO THE DIURNAL CYCLE WHERE DAYTIME
INSTABILITY WILL BE MAXIMIZED. CONSIDERABLE CLOUDINESS WILL OCCUR
ALONG WITH COOL TEMPERATURES FOR EARLY MAY.

FOR FRIDAY NIGHT INTO SATURDAY NIGHT...12Z GFS AND THE 00Z ECMWF ARE
IN GOOD AGREEMENT. ANOTHER UPPER LEVEL CLOSED LOW WILL DIVE
SOUTHEAST FROM SOUTH CENTRAL CANADA INTO THE GREAT LAKES REGION.
THIS FEATURE WILL BE ASSOCIATED WITH A COLD FRONT. WILL CONTINUE
WITH A THREAT FOR SHOWERS AHEAD OF THE FRONT ON SATURDAY WITH PCPN
CHANCES TAPERING OFF SATURDAY NIGHT AS THE FRONT SAGS SOUTHEAST
THROUGH THE OHIO VALLEY. THERE WILL A LITTLE TEMPERATURE REBOUND ON
SATURDAY AHEAD OF THE FRONT.

FOR SUNDAY INTO MONDAY...NORTHWEST FLOW ALOFT WILL DOMINATE THE
REGION AS AFOREMENTIONED UPPER LEVEL CLOSED LOW PUSHES OFF THE NEW
ENGLAND COAST WHILE A MID LEVEL RIDGE BUILDS NORTHWARD INTO THE
PLAINS. SKIES SHOULD BE PARTLY CLOUDY AS SURFACE HIGH PRESSURE
SETTLES INTO THE REGION. TEMPERATURES WILL COOL A TAD ACROSS THE
NORTHERN ZONES.

FOR MONDAY NIGHT INTO TUESDAY...MODELS SUGGEST THAT THE MID LEVEL
RIDGE TO OUR WEST WILL TRY TO BUILD EAST INTO THE OHIO VALLEY. AS
THIS OCCURS..A WARM FRONT WILL LIFT SLOWLY NORTHEAST THROUGH THE
REGION. IT IS DIFFICULT AT THIS JUNCTURE TO DETERMINE IF THE FRONT
WILL BE ACTIVE OR NOT GIVEN UNCERTAINTY OF ANY EMBEDDED DISTURBANCES
INTERACTING WITH THE BOUNDARY AS IT LIFTS NORTHEAST. HAVE KEPT THE
FORECAST DRY FOR NOW...BUT THIS WILL HAVE TO BE TWEAKED AS WE GET
CLOSER. TEMPERATURES WILL REBOUND ON TUESDAY IN THE WAKE OF THE WARM
FRONT.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AXIS OF A LITTLE BETTER LOW LEVEL MOISTURE SITUATED SOUTHWEST TO
NORTHEAST ACROSS OUR AREA HAS SLOWLY BEEN MIXING OUT THROUGH LATE
MORNING/EARLY AFTERNOON. STILL A FEW SPOTTY AREAS OF MVFR CIGS
WITH THIS...BUT GENERALLY EXPECT VFR CONDITIONS THROUGH MID TO
LATE AFTERNOON AS WE CONTINUE TO MIX.

A MID LEVEL JET AXIS WILL PIVOT UP INTO THE REGION THROUGH LATE
AFTERNOON INTO EARLY EVENING. THIS WILL PROVIDE SOME BETTER
FORCING FOR SOME SHOWER DEVELOPMENT FROM SOUTHWEST TO NORTHEAST
ACROSS THE AREA. DEGREE OF INSTABILITY IS SOMEWHAT IN DOUBT FOR
LATER TODAY AS WE CONTINUE TO DRY OUT IN THE LOW LEVELS. MODELS ARE
SUGGESTING THE BETTER INSTABILITIES FOR LATER THIS AFTERNOON/EARLY
EVENING WILL GENERALLY BE OFF TO THE EAST AND MAY NOT LINE UP
EXACTLY WITH THE BETTER FORCING. AS A RESULT...WILL CONTINUE TO
KEEP THUNDER THREAT AS A VCTS MENTION IN THE TAFS. ASSUMING WE DO
GET SOME PCPN THROUGH THIS EVENING...LOOKS LIKE THERE WILL BE
ENOUGH LOW LEVEL MOISTURE AROUND LATER TONIGHT TO SUPPORT SOME
MVFR CIGS AND VSBYS. LOWER CIGS SHOULD GRADUALLY LIFT THROUGH
LATE MORNING/EARLY AFTERNOON WEDNESDAY. WITH A COLD POOL ALOFT...A
FEW INSTABILITY SHOWERS WILL BE POSSIBLE THROUGH WEDNESDAY
AFTERNOON BUT CHANCE APPEARS LOW ENOUGH TO LEAVE OUT OF TAFS ATTM.

OUTLOOK...MVFR CONDITIONS POSSIBLE WEDNESDAY THROUGH SATURDAY WITH
CLOUDS/SHOWERS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...HICKMAN
AVIATION...JGL
Hazardous weather outlook, Apr 29, 4:16 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT TUE APR 29 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-302030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
416 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS
EVENING AND LAST INTO THE OVERNIGHT HOURS. SOME OF THESE STORMS
COULD BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Special weather statement, Apr 29, 5:57 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT TUE APR 29 2014

OHZ042-060-292230-
DARKE OH-PREBLE OH-
557 PM EDT TUE APR 29 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE AND SOUTHERN
DARKE COUNTIES THROUGH 630 PM EDT...

AT 556 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ELDORADO...MOVING NORTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ARCANUM AND GREENVILLE.

ALSO...ELDORADO...WEST MANCHESTER...NEW MADISON...CASTINE...ITHACA...
GORDON...WAYNE LAKES...PITSBURG...ABBOTTSVILLE AND UNION CORNERS ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4010 8470 4015 8452 4010 8443 3992 8451
      3977 8465 3985 8480

HATZOS
Local storm report, Apr 29, 6:19 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     MONTEREY                38.42N 84.87W
04/29/2014                   OWEN               KY   LAW ENFORCEMENT

            TREES DOWNED

&&

MYRONP
Local storm report, Apr 29, 6:30 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
630 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     FLORENCE                38.99N 84.64W
04/29/2014  M60 MPH          BOONE              KY   TRAINED SPOTTER

&&

ASL
Local storm report, Apr 29, 7:24 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
724 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND GST     2 SSE WILMINGTON        39.42N 83.82W
04/29/2014  M55.00 MPH       CLINTON            OH   OFFICIAL NWS OBS

            RECORDED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            WILMINGTON OHIO.

0705 PM     TSTM WND GST     KILN WILMINGTON APT     39.43N 83.79W
04/29/2014  M56.00 MPH       CLINTON            OH   ASOS

&&

HATZOS
Local storm report, Apr 29, 7:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
735 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     KLUK LUNKEN AIRPORT     39.10N 84.42W
04/29/2014  M51.00 MPH       HAMILTON           OH   ASOS

0727 PM     TSTM WND GST     KI23 WASHINGTON CH APT  39.57N 83.42W
04/29/2014  M46.00 MPH       FAYETTE            OH   AWOS

&&

HATZOS
Local storm report, Apr 29, 7:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     3 E WARSAW              38.79N 84.84W
04/29/2014                   GALLATIN           KY   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED IN THE EASTERN PORTIONS
            OF WARSAW COUNTY. TWO OF THESE TREES WERE LOCATED ALONG
            AMBROSE ROAD OFF OF HIGHWAY 42.

&&

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:41 PM EDTFlash Flood WatchILNClermont, Hamilton8 hr
Apr 29, 2:48 AM EDTAreal Flood AdvisoryILNBrown, Clermont3 hr
Apr 29, 3:33 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland27 min
Apr 29, 3:45 AM EDTAreal Flood AdvisoryILNAdams, Brown, Clinton, Highland3 hr
Apr 29, 10:25 AM EDTRiver Flood WarningILNAdams9 hr
Apr 29, 5:36 PM EDTSpecial Weather StatementILNPreble24 min
Apr 29, 5:50 PM EDTSpecial Weather StatementILNMercer25 min
Apr 29, 5:57 PM EDTSpecial Weather StatementILNDarke33 min
Apr 29, 6:27 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton33 min
Apr 29, 6:34 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland26 min
Apr 29, 6:47 PM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Hamilton, Highland and 1 more43 min
Apr 29, 7:11 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Greene, Madison49 min
Apr 29, 7:58 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Union62 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.